Alert archive / California / Wind Advisories in 2011

Wind Advisory 19, NWS Phoenix, AZ

May 9, 2011

NWS Phoenix, AZ issued this wind advisory at May 9, 2011, 10:28 AM PDT. It took effect at May 9, 2011, 3:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 10:28 AM PDT (17:28 UTC)
In effect from
May 9, 2011, 3:00 PM PDT
Expired
May 9, 2011, 10:00 PM PDT
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS75 KPSR 091728
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1028 AM MST MON MAY 9 2011

CAZ033-100500-
/O.NEW.KPSR.WI.Y.0019.110509T2200Z-110510T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
1028 AM PDT MON MAY 9 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING.

* AFFECTED AREA: IN SOUTHEAST CALIFORNIA...IMPERIAL COUNTY INCLUDING
  EL CENTRO AND IMPERIAL AS WELL AS INTERSTATE 8.

* TIMING: FROM 3 PM THIS AFTERNOON THROUGH 10 PM PDT TONIGHT.

* WINDS: SUSTAINED WINDS FROM THE WEST OF 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS: TRAVEL MAY BE DIFFICULT ESPECIALLY ON NORTH-SOUTH ORIENTED
  ROADS...AND ESPECIALLY FOR LARGE OR HIGH PROFILE VEHICLES. TRAVEL
  MAY ALSO BE DIFFICULT ALONG PORTIONS OF INTERSTATE 8 ESPECIALLY
  NEAR THE MOUNTAINS OF WESTERN IMPERIAL COUNTY. AREAS OF BLOWING
  DUST MAY ALSO DEVELOP...TEMPORARILY REDUCING VISIBILITY DOWN TO A
  MILE OR LESS. SMALL UNSECURED OBJECTS MAY BECOME AIRBORNE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
1 follow-up statement
966 
WWUS75 KPSR 100441
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
941 PM MST MON MAY 9 2011

CAZ033-100545-
/O.EXP.KPSR.WI.Y.0019.000000T0000Z-110510T0500Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO
941 PM PDT MON MAY 9 2011

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE
DECREASED IN ALL AREAS...AND ALTHOUGH THERE MAY BE GUSTS TO 35 MPH IN
SOME SPOTS...WINDS WILL GENERALLY REMAIN BELOW ADVISORY LEVELS THE
REMAINDER OF THE NIGHT.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 9, 10:20 AM PDT, 8 minutes earlier.

Area forecast discussion, May 9, 10:20 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1020 AM MST MON MAY 9 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE MOVING EAST OVER THE WESTERN UNITED STATES
WILL BRING WINDY AND COOLER WEATHER TO OUR AREA TODAY...AND BREEZY
WEATHER TUESDAY. SOME FURTHER COOLING IS EXPECTED IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA TUESDAY. HIGHS TODAY AND
TUESDAY ARE EXPECTED TO BE WELL BELOW AVERAGE FOR EARLY MAY...IN THE
UPPER 70S TO AROUND 80 DEGREES IN THE DESERT AREAS. A RETURN TO
SOMEWHAT ABOVE AVERAGE TEMPERATURES IS EXPECTED BY THE END OF THE
WORK WEEK AS HIGH PRESSURE FROM THE PACIFIC MOVES EAST ACROSS AREA.

&&

.DISCUSSION...
ANOMALOUSLY STRONG JET STREAK ORIENTED SW TO NE HAS GENERATED SOME
EARLY MORNING CLOUDS AND COOLER TEMPERATURES ACROSS SOUTH-CENTRAL
AZ. TEMPERATURES ARE RUNNING NEARLY 15 DEGREES LOWER THAN THIS TIME
YESTERDAY. GIVEN THE RECENT TEMPERATURE TRENDS...MAX TEMPS WERE
LOWERED GENERALLY 1 TO 3 DEGREES ACROSS THE FORECAST AREA. FURTHER
WEST...THE MAIN CONCERN WILL AGAIN BE GUSTY WINDS AND AREAS OF
BLOWING DUST ACROSS SE CA AND SW AZ THIS AFTERNOON. LOCAL WRF SHOWS
35+ KT WINDS AT 925 MB REDEVELOPING ACROSS IMPERIAL COUNTY THIS
AFTERNOON. A WIND ADVISORY MAY NEED TO BE ISSUED AGAIN FOR THESE
AREAS.

PREVIOUS DISCUSSION...
BY MID WEEK...RIDGING WILL BUILD INTO THE GREATER SOUTHWEST
WEST...WITH TEMPERATURES RAPIDLY WARMING BACK INTO THE UPPER 90S TO
NEAR 100 BY THE END OF THE WORK WEEK. THE RIDGE WILL BE SHORT
LIVED...AS BOTH THE GFS AND ECMWF INDICATE ANOTHER STRONG LOW
PRESSURE SYSTEM WILL MOVE DOWN THE WEST COAST AND EVENTUALLY...AND
VERY SLOWLY...MOVE EASTWARD EARLY NEXT WEEK. THIS WILL CONTINUE THE
ROLLER COASTER RIDE OF TEMPERATURES...WITH HIGHS DROPPING BACK INTO
THE 80S SUNDAY/MONDAY. FOR NOW...FORECAST REMAINS DRY WEDNESDAY
THROUGH EARLY NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING
KPHX...KIWA...KIPL...KBLH AND SURROUNDING AIRFIELDS...

TROUGH WILL CONTINUE MOVING THROUGH THE REGION TODAY. WEST WINDS
WILL REMAIN ELEVATED ESPECIALLY AT IPL/BLH WHERE GUSTS TO 35KTS
CANNOT BE RULED OUT AT TIMES. LESS WIND EXPECTED AT PHX/IWA BUT
COULD STILL SEE GUSTS IN THE UPPER 20S. WINDS WILL BEGIN TO DIMINISH
AFTER 03Z WITH A RETURN TO TYPICAL DIURNAL DIRECTIONS AT THE END OF
THE TAF PERIOD.

VARYING AMOUNTS OF MID AND HIGH CLOUDINESS EXPECTED AT ALL SITES
TODAY WITH THE TROUGH...GENERALLY 15-25KFT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE UPPER LOW WILL DEPART THE REGION BY THE MIDDLE OF THE WEEK WITH
DRY CONDITIONS RETURNING. AFTERNOON HUMIDITIES WEDNESDAY THROUGH
SUNDAY WILL DROP INTO THE SINGLE DIGITS WITH POOR OVERNIGHT RECOVERY
EXPECTED. SOME BREEZINESS WILL DEVELOP NEXT WEEKEND AS A TROUGH
APPROACHES THE REGION FROM THE WEST BUT WINDS ARE EXPECTED TO REMAIN
BELOW 20 MPH.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/WANEK
AVIATION...LEINS
FIRE WEATHER...LEINS

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.